Texas, 2013Flash Flood and Damaging Wind in Texas, February 6, 2013
February 6, 2013 · NWS CRP · 2 events in 2 counties and zones
Scattered thunderstorms formed over South Texas during the early morning hours as a strong upper level disturbance approached from northern Mexico. A complex of thunderstorms organized over the northern Brush Country and moved east into northern portions of the Coastal Bend.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms formed over South Texas during the early morning hours as a strong upper level disturbance approached from northern Mexico. A complex of thunderstorms organized over the northern Brush Country and moved east into northern portions of the Coastal Bend. The thunderstorms produced a damaging microburst in the community of Skidmore in southern Bee County. Thunderstorms produced very heavy rainfall later in the morning across portions of the Coastal Bend producing localized flooding in southern Refugio County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 6, 5:28 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 6, 5:28 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CST WED FEB 6 2013
.DISCUSSION...SEE 12Z AVIATION DISCUSSION.
&&
.AVIATION...CONVECTION MAINLY OVER THE NORTHERN AREAS AS OF THIS
WRITING (AND MAINLY SHOWERS)...BUT AM EXPECTING CONVECTION TO PICK
UP LATER THIS MORNING AS DAYTIME HEATING ENSUES AND IMPACTS OF
UPPER ENERGY ALSO COME INTO PLAY (AND CAP WEAKENS). AM GOING WITH
MAINLY SHOWERS THIS MORNING WITH TEMPO THUNDER EASTERN
TAFS...THEN THUNDER AT KCRP AND KVCT THROUGH MID AFTERNOON.
FARTHER WEST...HAVE THUNDER THIS MORNING AT KLRD (VCTS/TEMPO
THUNDER)...WITH THUNDER ENDING BEFORE NOON AND JUST HAVE SHOWERS
THROUGH EARLY AFTERNOON. MENTION OF THUNDER (VCTS) IN KALI AND
KCRP BETWEEN 21Z-01Z...BUT THUNDER CONTINUING AT KVCT TIL EARLY
EVENING (MAY BE A BIT ON THE LONG SIDE BUT TAFS ALREADY GETTING
LONG). SHOULD SEE SOME IMPROVEMENT IN CIGS VSBYS TODAY FROM WEST
TO EAST...BUT WILL LIKELY REMAIN MVFR AT KCRP AND KVCT. ONCE SUN
SETS...CIGS AND VSBYS GO DOWN TO IFR/LIFR AND WITH LIGHT
WINDS...AM EXPECTING VSBYS BELOW 1SM TERMINALS EAST OF KLRD AOA
07Z AND IFR CONDITIONS AT KLRD AFTER 07Z.
&&
.PREV DISCUSSION... /ISSUED 358 AM CST WED FEB 6 2013/
SHORT TERM (TODAY THROUGH THURSDAY)...MAIN CONCERN ARE THE POPS
FOR TODAY AND THIS EVENING (MAINLY TODAY)...AS FIRST CONVECTIVE
COMPLEX WEAKENED AS IT MOVED ACROSS THE AREA OVERNIGHT AND MAY
HAVE SLIGHTLY STABILIZED THE ATMOSPHERE WHERE WE MAY NOT GET AS
MUCH AS WE THINK. ADDITIONAL CONVECTION MOVING ACROSS THE NORTHERN
AREAS AT THIS TIME SUGGESTS THAT CONVECTION DID NOT MESS UP THINGS
TOO MUCH (YET). 4 KM MODELS STILL SHOWING CONVECTION DEVELOPING
TODAY AND ESPECIALLY BUILDING UP NEAR THE COAST AND VICTORIA AREA
LATER TODAY AND THIS AFTERNOON. APPEARS THAT THE BEST JET DYNAMICS
TODAY WILL BE MAINLY EAST OF CWFA...BUT STILL SOME UPPER LEVEL
SUPPORT AVAILABLE. ALL IN ALL...WILL KEEP SIMILAR POPS OVER MOST
AREAS TODAY...BUT WILL INCREASE THEM TO 80/90 PERCENT OVER THE
NORTHEAST. STILL LOOKS LIKE THE ACTIVITY SHOULD BE PRETTY MUCH
OVER WITH BY MID EVENING...AND THAT BEING ONLY OVER THE NORTHEAST
AS REST OF AREA SHOULD BE DONE WITH RAIN. AFTER THE CHANCES FOR
RAIN DIMINISH...LOOKS LIKE FOG WILL BE A GOOD BET PRETTY MUCH
EVERYWHERE OVERNIGHT AND THURSDAY MORNING...ESPECIALLY IF MOST
AREAS GET THE RAINFALL EXPECTED AND WITH THE LIGHT WINDS THINGS
SHOULD BE SET UP FOR FOG. PRETTY MUCH GOING AREAS OF FOG FOR
TONIGHT...BUT WILL NOT MENTION DENSE FOG JUST YET AS NOT SURE HOW
MUCH CLOUDS WILL REMAIN. SOME WEAK MID LEVEL MOISTURE ADVECTION ON
THURSDAY MAINLY OVER THE SOUTHEAST COULD GENERATE A SHOWER/STORM
THURSDAY...BUT THAT IS ABOUT IT AS DRIER AIR CONTINUES TO PUSH
SOUTHEAST. CONCERNING TEMPERATURES...GOING COOL OVER THE NORTHEAST
DUE TO PERSISTENT RAINS...AND GENERALLY ON THE COOL SIDE OF
GUIDANCE FOR ELSEWHERE TODAY. GOING MORE ON THE WARM SIDE OF
GUIDANCE TONIGHT AND THURSDAY...ESPECIALLY THURSDAY AS 850 MB
WESTERLY WINDS COME BACK AND AREA STARTS TO SEE SOME CLEARING AND
DRYING.
MARINE (TODAY THROUGH THURSDAY)...WEAK TO MODERATE ONSHORE FLOW
TODAY AND THIS EVENING WEAKENS LATER TONIGHT...WITH A WEAK
GENERALLY NORTHERLY WIND REGIME ON THURSDAY. SCATTERED TO NUMEROUS
CONVECTION EXPECTED TODAY...WITH WINDS AND SEAS HIGHER IN
CONVECTION.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...ZONAL MID/UPPER LEVEL
FLOW TO OCCUR THURS NIGHT/FRI BEFORE MERIDIONAL PATTERN RETURNS OVER
THE WEEKEND. WAA TO STRENGTHEN SATURDAY INTO SUNDAY AS CYCLOGENESIS
TAKES PLACE OVER SE CO...RESULTING IN BREEZY SE SFC WINDS OVER S TX.
CLOUD COVER WILL THICKEN AND SLIGHT CHANCES OF SHOWERS OR DRIZZLE
WILL EXIST ON SATURDAY DUE TO LOW LEVEL MOISTURE/WIND PATTERN.
FAIRLY STACKED SYSTEM TO HOOK AND EJECT NORTHEAST OUT OF THE PLAINS
ON SUNDAY WITH ASSOCIATED COLD FRONT TO DRIFT INTO CWA BY LATE
SUNDAY. FORECAST CONFIDENCE THEN DECREASES FOR REMAINDER OF LONG
TERM PERIOD. GFS WANTS TO STALL OUT SAID FRONT AND DEVELOP A FAIRLY
POTENT COASTAL TROUGH ALONG THE MIDDLE TEXAS COAST EARLY NEXT WEEK.
ECMWF ON THE OTHER HAND PUSHES FRONT ALL THE WAY THROUGH RESULTING
IN ANY MOISTURE OF SIGNIFICANCE BEING KEPT OFFSHORE. GFS MID LEVEL
DYNAMICAL PATTERN LOOKS A LITTLE MORE REALISTIC THAN ECMWF FOR EARLY
NEXT WEEK AND THUS HAVE LEANED FORECAST FOR EARLY NEXT WEEK CLOSER
TO GFS...ALBEIT CONFIDENCE IS STILL LOW. IF COASTAL TROUGH DOES
INDEED DEVELOP THEN EARLY NEXT WEEK WOULD BE
DAMP/CLOUDY...BREEZY...AND CHILLY FEELING ACROSS EASTERN ZONES.
OFFICIAL FORECAST CALLS FOR MAX TEMPS FRIDAY TO BE CLOSER TO
SEASONABLE LEVELS DUE TO LIGHT CAA. TEMPS THEN TO WARM BACK INTO THE
80S ACROSS INLAND LOCATIONS OVER THE WEEKEND. MAX TEMPS EARLY NEXT
WEEK WILL BE DEPENDENT ON CLOUD COVER...BUT FOR NOW HAVE GONE
TOWARDS COOLER GUIDANCE WITH HIGHS LATE IN THE EXTENDED PERIOD
POSSIBLY STRUGGLING TO REACH THE 70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 63 82 54 73 / 70 10 20 10 10
VICTORIA 72 61 79 52 74 / 90 30 10 10 10
LAREDO 83 65 84 57 80 / 50 10 10 0 10
ALICE 78 62 84 53 77 / 70 10 10 10 10
ROCKPORT 71 61 78 54 69 / 80 20 10 10 10
COTULLA 76 61 82 53 79 / 60 10 10 0 10
KINGSVILLE 77 63 83 52 75 / 70 10 20 10 10
NAVY CORPUS 73 64 78 57 69 / 70 10 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
GW/86...AVIATION
Hazardous weather outlook, Feb 6, 5:42 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CST WED FEB 6 2013
GMZ230-235-250-255-270-275-TXZ229>234-239>247-071200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
542 AM CST WED FEB 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TODAY OVER SOUTH TEXAS. A FEW STRONG
STORMS WILL BE POSSIBLE...MAINLY THIS AFTERNOON IF SUFFICIENT
DAYTIME HEATING BECOMES AVAILABLE. ALTHOUGH AN ISOLATED STORM
COULD PRODUCE HAIL NEAR THE SIZE OF QUARTERS AND WINDS AROUND 50
MPH...MOST THUNDERSTORMS AT BEST WILL PRODUCE SMALL HAIL AND WIND
GUSTS BELOW 50 MPH. ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
MAINLY OVER THE NORTHERN PORTIONS OF SOUTH TEXAS...WHERE ISOLATED
RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE. THIS COULD
RESULT IN LOCALIZED FLOODING ESPECIALLY IF THE HEAVY RAIN FALLS IN
LOW-LYING AREAS. FINALLY FOG IS EXPECTED TO DEVELOP TONIGHT...AND
COULD BECOME DENSE IN MANY LOCATIONS MAKING DRIVING AND NAVIGATION
HAZARDOUS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FOG WILL BE POSSIBLE DURING THE LATE NIGHT THROUGH MID MORNING HOURS
THURSDAY AND FRIDAY NIGHTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...SPOTTERS SHOULD KEEP INFORMED ON THE LATEST FORECASTS
SHOULD CONDITIONS BECOME WORSE THAN ANTICIPATED.
GW/RH
In the hours before
Special weather statement, Feb 6, 6:04 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
604 AM CST WED FEB 6 2013
TXZ229-230-061245-
LA SALLE-MCMULLEN-
604 AM CST WED FEB 6 2013
...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...
AT 559 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF FORT EWELL SITE...OR 22
MILES SOUTHEAST OF COTULLA...MOVING NORTHEAST AT 35 MPH.
MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.
GW
Local storm report, Feb 6, 6:42 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 AM CST WED FEB 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND GST 16 SSE FOWLERTON 28.24N 98.72W
02/06/2013 M56 MPH MCMULLEN TX ASOS
SITE KNMT IN SW MCMULLEN COUNTY.
&&
HARTThunderstorm Wind, Bee
- When
- February 6, 8:27 AM CST to 8:28 AM CST
- Where
- Bee County, 0.64 mi WNW of Skidmore to 0.41 mi NW of Skidmore
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.254, -97.689
NWS storm survey concluded that a microburst with winds up to 70 mph impacted a narrow corridor through the central portion of the city of Skidmore. The axis of wind damage was concentrated near the intersection of U. S. Highway 181 and West Main Street. The perimeter fence of the high school baseball field was torn down. A portion of a roof was lifted off a home near North 7th Street and East Mathis Street, and a large tree limb as blown down on 2nd Street.
Flash Flood, Refugio
- When
- February 6, 10:50 AM CST to 11:15 AM CST
- Where
- Refugio County, 1.95 mi WNW of Bonnie View to 1.08 mi W of Bonnie View
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.180, -97.330
Heavy rainfall produced flooding in southern Refugio County with water over the roadways around the intersection of Farm to Market Roads 1360 and 3037 in the Bonnieview area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Georgia, February 6, 20134 deaths · $900,000 · 1 event
- Extreme Cold in Maine, February 6 to 7, 20134 events
- Winter Weather in Michigan, February 6, 20133 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 6, 20133 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 6, 20132 events
- Flood in Kentucky, February 6 to 9, 20131 event
- Waterspout in Gulf of Mexico, February 6, 20131 event
- Marine Thunderstorm Wind in Gulf of Mexico, February 6, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435972, 435971.